Alert archive / Ohio / Flash Flood Watches in 2006
Flash Flood Watch 7, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood watch at Aug 2, 2006, 3:19 PM EDT for 28 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Aug 3, 2006, 10:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2006, 3:19 PM EDT (19:19 UTC)
- In effect from
- Aug 3, 2006, 10:00 AM EDT
- Expired
- Aug 3, 2006, 10:32 PM EDT
- In force
- 13 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- None
All 30 counties
Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 34 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1085 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS61 KCLE 021919 FFACLE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 319 PM EDT WED AUG 2 2006 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-030330- /O.NEW.KCLE.FF.A.0007.060803T1400Z-060804T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO... MEADVILLE 319 PM EDT WED AUG 2 2006 ...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL OHIO... NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA... INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL OHIO... ASHLAND...CRAWFORD...ERIE OH...HURON...KNOX...LORAIN... MARION...MORROW AND RICHLAND IN NORTHEAST OHIO...ASHTABULA... CUYAHOGA...GEAUGA...HOLMES...LAKE...MAHONING...MEDINA... PORTAGE...STARK...SUMMIT...TRUMBULL AND WAYNE IN NORTHWEST OHIO...HANCOCK...LUCAS...OTTAWA... SANDUSKY...SENECA...WOOD AND WYANDOT IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...ERIE. * FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT * THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A SLOW MOVING COLD FRONT THAT WILL MOVE INTO THE AREA FROM THE NORTHWEST ON THURSDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THESE STORMS AS THE FRONT INTERACTS WITH THE VERY MOIST AIRMASS...ALREADY IN PLACE ACROSS THE AREA. THUNDERSTORMS SHOULD BEGIN TO DEVELOP BY LATE MORNING. ONE TO 2 INCHES OF RAIN IS EXPECTED ACROSS MOST OF THE AREA AND THERE IS A POTENTIAL OF LOCAL AMOUNTS UP TO 5 INCHES IF STORMS REDEVELOP OR MOVE OVER THE SAME AREA. WITH THE GROUND ALREADY SATURATED IN MANY PLACES...RAINFALL OF THIS MAGNITUDE HAS THE POTENTIAL TO CAUSE FLASH FLOODING. A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER UPDATES. $$
6 follow-up statements
000 WGUS61 KCLE 030244 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 1044 PM EDT WED AUG 2 2006 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-031000- /O.CON.KCLE.FF.A.0007.060803T1400Z-060804T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO... MEADVILLE 1044 PM EDT WED AUG 2 2006 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 10 AM EDT THURSDAY THROUGH LATE THURSDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL OHIO...ASHLAND...CRAWFORD...ERIE OH... HURON...KNOX...LORAIN...MARION...MORROW AND RICHLAND IN NORTHEAST OHIO...ASHTABULA INLAND...ASHTABULA LAKESHORE... CUYAHOGA...GEAUGA...HOLMES...LAKE...MAHONING...MEDINA... PORTAGE...STARK...SUMMIT...TRUMBULL AND WAYNE IN NORTHWEST OHIO...HANCOCK...LUCAS...OTTAWA...SANDUSKY...SENECA...WOOD AND WYANDOT IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE. * FROM 10 AM EDT THURSDAY THROUGH LATE THURSDAY NIGHT. * THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A SLOW MOVING COLD FRONT THAT WILL MOVE INTO THE AREA FROM THE NORTHWEST ON THURSDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THESE STORMS AS THE FRONT INTERACTS WITH THE VERY MOIST AIRMASS...ALREADY IN PLACE ACROSS THE AREA. * THUNDERSTORMS SHOULD BEGIN TO DEVELOP BY LATE MORNING. ONE TO TWO INCHES OF RAIN IS EXPECTED ACROSS MOST OF THE AREA AND THERE IS A POTENTIAL OF LOCAL AMOUNTS UP TO 5 INCHES IF STORMS REDEVELOP OR MOVE OVER THE SAME AREA. WITH THE GROUND ALREADY SATURATED IN MANY PLACES...RAINFALL OF THIS MAGNITUDE HAS THE POTENTIAL TO CAUSE FLASH FLOODING. A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER UPDATES. $$
000 WGUS61 KCLE 030722 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 322 AM EDT THU AUG 3 2006 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-031530- /O.CON.KCLE.FF.A.0007.060803T1400Z-060804T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO... MEADVILLE 322 AM EDT THU AUG 3 2006 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL OHIO...ASHLAND...CRAWFORD...ERIE OH... HURON...KNOX...LORAIN...MARION...MORROW AND RICHLAND IN NORTHEAST OHIO...ASHTABULA INLAND...ASHTABULA LAKESHORE... CUYAHOGA...GEAUGA...HOLMES...LAKE...MAHONING...MEDINA... PORTAGE...STARK...SUMMIT...TRUMBULL AND WAYNE IN NORTHWEST OHIO...HANCOCK...LUCAS...OTTAWA...SANDUSKY...SENECA...WOOD AND WYANDOT IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE. * FROM 10 AM EDT THIS MORNING THROUGH LATE TONIGHT * THUNDERSTORMS ALONG A SLOW MOVING COLD FRONT WILL MOVE INTO THE AREA FROM THE NORTHWEST TODAY. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THESE STORMS AS THE FRONT INTERACTS WITH THE VERY MOIST AIRMASS...ALREADY IN PLACE ACROSS THE AREA. * MANY LOCATIONS WILL SEE AN INCH OR MORE OF RAINFALL AND THERE IS A POTENTIAL OF LOCAL AMOUNTS UP TO 4 INCHES IF STORMS REDEVELOP OR MOVE OVER THE SAME AREA. WITH THE GROUND ALREADY SATURATED IN MANY PLACES...RAINFALL OF THIS MAGNITUDE HAS THE POTENTIAL TO CAUSE FLASH FLOODING. A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS ALONG RIVERS AND CREEKS AND IN LOW-LYING AREAS. IF YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER UPDATES. $$ ADAMS
000 WGUS61 KCLE 031453 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 1053 AM EDT THU AUG 3 2006 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-032300- /O.CON.KCLE.FF.A.0007.000000T0000Z-060804T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO... MEADVILLE 1053 AM EDT THU AUG 3 2006 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL OHIO...ASHLAND...CRAWFORD...ERIE OH... HURON...KNOX...LORAIN...MARION...MORROW AND RICHLAND IN NORTHEAST OHIO...ASHTABULA INLAND...ASHTABULA LAKESHORE... CUYAHOGA...GEAUGA...HOLMES...LAKE...MAHONING...MEDINA... PORTAGE...STARK...SUMMIT...TRUMBULL AND WAYNE IN NORTHWEST OHIO...HANCOCK...LUCAS...OTTAWA...SANDUSKY...SENECA...WOOD AND WYANDOT IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE. * THROUGH LATE TONIGHT * THUNDERSTORMS ALONG A SLOW MOVING COLD FRONT WILL MOVE INTO THE AREA FROM THE NORTHWEST TODAY. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THESE STORMS AS THE FRONT INTERACTS WITH THE VERY MOIST AIRMASS...ALREADY IN PLACE ACROSS THE AREA. * MANY LOCATIONS WILL SEE AN INCH OR MORE OF RAINFALL AND THERE IS A POTENTIAL OF LOCAL AMOUNTS UP TO 4 INCHES IF STORMS REDEVELOP OR MOVE OVER THE SAME AREA. WITH THE GROUND ALREADY SATURATED IN MANY PLACES...RAINFALL OF THIS MAGNITUDE HAS THE POTENTIAL TO CAUSE FLASH FLOODING. A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS ALONG RIVERS AND CREEKS AND IN LOW-LYING AREAS. IF YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER UPDATES. $$
000 WGUS61 KCLE 031947 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 347 PM EDT THU AUG 3 2006 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-040400- /O.CON.KCLE.FF.A.0007.000000T0000Z-060804T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO... MEADVILLE 347 PM EDT THU AUG 3 2006 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL OHIO...ASHLAND...CRAWFORD...ERIE OH... HURON...KNOX...LORAIN...MARION...MORROW AND RICHLAND IN NORTHEAST OHIO...ASHTABULA INLAND...ASHTABULA LAKESHORE... CUYAHOGA...GEAUGA...HOLMES...LAKE...MAHONING...MEDINA... PORTAGE...STARK...SUMMIT...TRUMBULL AND WAYNE IN NORTHWEST OHIO...HANCOCK...LUCAS...OTTAWA...SANDUSKY...SENECA...WOOD AND WYANDOT IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE. * THROUGH LATE TONIGHT * THUNDERSTORMS ALONG AND AHEAD OF A SLOW MOVING COLD FRONT WILL CONTINUE ACROSS THE AREA THIS EVENING AND EARLY TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THESE STORMS AS THE FRONT INTERACTS WITH THE VERY MOIST AIRMASS...ALREADY IN PLACE ACROSS THE AREA. * MANY LOCATIONS WILL SEE AN INCH OR MORE OF RAINFALL AND THERE IS A POTENTIAL OF LOCAL AMOUNTS UP TO 4 INCHES IF STORMS REDEVELOP OR MOVE OVER THE SAME AREA. WITH THE GROUND ALREADY SATURATED IN MANY PLACES...RAINFALL OF THIS MAGNITUDE HAS THE POTENTIAL TO CAUSE FLASH FLOODING. A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS ALONG RIVERS AND CREEKS AND IN LOW-LYING AREAS. IF YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER UPDATES. $$
000 WGUS61 KCLE 032345 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 745 PM EDT THU AUG 3 2006 OHZ003-006>011-017>023-027>033-036>038-047-040045- /O.CAN.KCLE.FF.A.0007.000000T0000Z-060804T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA- HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND- ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...FINDLAY...TIFFIN... NORWALK...MEDINA...AKRON...RAVENNA...WARREN...UPPER SANDUSKY... CAREY...BUCYRUS...MANSFIELD...ASHLAND...WOOSTER...CANTON... YOUNGSTOWN...MARION...MOUNT GILEAD...MILLERSBURG...MOUNT VERNON 745 PM EDT THU AUG 3 2006 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL OHIO... NORTHEAST OHIO AND NORTHWEST OHIO HAS BEEN CANCELLED. * THE HEAVIEST RAINS HAVE MOVED EAST OF THE FORECAST AREA. ALTHOUGH THERE IS STILL A CHANCE OF SHOWERS OR THUNDERSTORMS OVERNIGHT...THE THREAT OF FLASH FLOODING FOR TONIGHT IS OVER. $$ OHZ012>014-089-PAZ001>003-040745- /O.CON.KCLE.FF.A.0007.000000T0000Z-060804T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON... ASHTABULA...ERIE...EDINBORO...MEADVILLE 745 PM EDT THU AUG 3 2006 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA... INCLUDING THE FOLLOWING AREAS...IN NORTHEAST OHIO...ASHTABULA INLAND...ASHTABULA LAKESHORE...GEAUGA AND LAKE IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE. * UNTIL 4 AM EDT FRIDAY * SHOWERS AND SOME THUNDERSTORMS WILL CONTINUE TONIGHT AHEAD OF A SLOW MOVING COLD FRONT. MANY LOCATIONS NEAR LAKE ERIE COULD SEE AN INCH OR MORE OF RAINFALL...WITH THE POTENTIAL OF LOCAL AMOUNTS OF UP TO 3 INCHES POSSIBLE IF STORMS REDEVELOP OR MOVE OVER THE SAME AREA. WITH THE GROUND ALREADY SATURATED THIS HAS THE POTENTIAL TO CAUSE FLASH FLOODING. A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS ALONG RIVERS AND CREEKS AND IN LOW-LYING AREAS. IF YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER UPDATES. $$
000 WGUS61 KCLE 040232 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 1032 PM EDT THU AUG 3 2006 OHZ012>014-089-PAZ001>003-040345- /O.CAN.KCLE.FF.A.0007.000000T0000Z-060804T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON... ASHTABULA...ERIE...EDINBORO...MEADVILLE 1032 PM EDT THU AUG 3 2006 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA HAS BEEN CANCELLED. * THE HEAVIEST RAIN HAS MOVED SOUTHEAST OF THE AREA...AND THE THREAT FOR FLASH FLOODING TONIGHT HAS ENDED. SOME RAIN SHOWERS OR THUNDERSTORMS WILL LINGER ACROSS EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA UNTIL AFTER MIDNIGHT...BUT RAIN FALL AMOUNTS WILL BE LESS THAN 1 INCH. $$ DJB
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood watch went out at Aug 2, 1:25 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 2, 1:25 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 125 PM EDT WED AUG 2 2006 .AVIATION(18Z-18Z)... CDFNT WL APCH AREA LATE IN THE PD AND HAVE BROUGHT IN TSTMS FOR THE LATE MORNING ON THURSDAY. XPC MVFR VSBYS OVERNIGHT. && .SHORT TERM UPDATE (THIS AFTERNOON)... A QUICK UPDATE TO MAKE SOME ADJUSTMENTS TO CLOUD COVER FOR THE AFTERNOON PERIOD. CU DEVELOPING ONCE AGAIN LATE THIS MORNING ACROSS MAINLY EASTERN PORTIONS OF FORECAST AREA FROM CLE-BJJ AND POINTS EAST. && .SHORT TERM (TODAY THROUGH FRIDAY NIGHT)... ONE MORE DAY OF OPPRESSIVE HEAT IN STORE FOR NORTHERN OHIO AND NORTHWEST PENNSYLVANIA...AS EARLY MORNING WATER VAPOR IMAGERY CONTINUES TO SHOW THE STRONG STATIONARY RIDGE DIRECTLY OVERHEAD. AS HAS BEEN THE CASE THE PAST SEVERAL NIGHT...RING OF FIRE TYPE ACTIVITY HAS DEVELOPED ON THE OUTER PERIPHERY OF THE RIDGE WITH STORMS ROTATING FROM NEBRASKA ALL THE WAY AROUND THE RIDGE AND INTO NEW ENGLAND. ACTIVITY WILL REMAIN NORTH OF THE FORECAST AREA TODAY...MAIN CONCERNS WITH THE MORNING FORECAST WILL BE ON TEMPS AND WHETHER ANY WARNING ARE WARRANTED...AS WELL AS THE POTENTIAL FOR ANOTHER ROUND OF SOAKING RAIN LATE THURSDAY NIGHT. UNTIL THE RIDGE SLIDES EASTWARD...EXPECTING MUCH OF THE SAME TODAY WITH ANOTHER DAY OF HEAT INDICES IN EXCESS OF 100 DEGREES. UPSTREAM TEMPS IN CENTRAL ILLINOIS TOPPED OUT IN THE MID TO UPPER 90S. MAV AND MET GUIDANCE ALL CLOSE TO EACH OTHER WITH HIGHS IN THE UPPER 90S...HOWEVER WE HAVE YET TO HIT THE UPPER 90S AT ANY LOCATION THUS FAR THIS YEAR AND WILL STICK CLOSE TO CURRENT FORECAST OF HIGHS IN THE MID 90S. HOWEVER WITH DEWPOINTS REMAINING IN THE MID 70S...ESPECIALLY OVER THE WESTERN HALF OF THE FORECAST AREA AND WITHIN THE URBAN AREAS OF FINDLAY TOLEDO AND CLEVELAND...HAVE OPTED TO GO WITH ANOTHER EXCESSIVE HEAT WARNING IN THE SAME ORIENTATION AS YESTERDAY AFTERNOON. LOCATIONS FURTHER EAST SHOULD HAVE NO PROBLEM REACHING ADVISORY CRITERIA OF HEAT INDICES RANGING FROM 100-104 BUT NOT CONVINCED THAT THEY WILL CREEP ABOVE 105 FOR ANY SIGNIFICANT PERIOD OF TIME TODAY AND NEED A WARNING. AND MUCH LIKE CONDITIONS RIGHT NOW AT 3 AM...WILL ALSO LIKELY SEE LITTLE RELIEF AFTER SUNSET AND WILL GO WITH LOWS IN THE MID TO UPPER 70S. INCREASING CLOUD COVER FROM THE WEST WILL ALSO HELP TO KEEP TEMPERATURES FROM DROPPING SIGNIFICANTLY AT NIGHT. FORTUNATELY...RELIEF FROM THE HEAT IS IN SIGHT IN THE FORM OF A COLD FRONT THURSDAY AFTERNOON. THE UNFORTUNATE CAVEAT WITH THE APPROACHING COLD FRONT IS THAT THE MODELS CONTINUE TO SHOW STRONG STORMS DEVELOPING AHEAD OF THE FRONT THURSDAY AFTERNOON AND CONTINUING ALL THE WAY INTO FRIDAY MORNING. THE GFS AND THE WRF DIFFER SIGNIFICANTLY IN THEIR ADVERTISEMENTS OF EXACTLY WHEN THE FRONT WILL MOVE THROUGH THE AREA...THE GFS PUSHING IT COMPLETELY THROUGH NORTHERN OHIO BY THURSDAY AFTERNOON WHILE THE WRF IS ABOUT 6 HRS SLOWER. SINCE THE DRIVING FORCE BEHIND THIS FRONT IS A RELATIVELY WEAK SURFACE HIGH...AM INCLINED TO FAVOR THE SLOWER WRF SOLUTION WHICH IN TURN YIELDS HIGHER SURFACE INSTABILITY AND THEREFORE MORE RAIN BY THURSDAY EVENING. TO COMPLICATE MATTERS FURTHER...THE WRF SHOWS THE FRONT STALLING OUT TO OUR SOUTH EARLY FRIDAY MORNING AND BRINGS A SURFACE WAVE ALONG THE FRONT AND INTO THE FORECAST AREA OVERNIGHT. THE BEST SURFACE INSTABILITY SHOULD REMAIN AHEAD OF THE FRONT OVER SOUTHERN OHIO...NOT CONVINCED THAT THE AREA WILL NECESSARILY SEE SEVERE STORMS OVERNIGHT BUT AM CONCERNED ABOUT ANOTHER ROUND OF HEAVY RAIN THROUGH EARLY FRIDAY MORNING. SINCE THERE IS STILL QUITE A BIT OF DISCREPANCY BETWEEN THE GFS AND THE WRF...DO NOT THINK ANY FLOOD HEADLINES ARE APPROPRIATE AT THIS POINT BUT WILL ISSUE AND ESF TO HIGHLIGHT POSSIBLE HEAVY RAINFALL. SREF SHOWING RELATIVELY HIGH CONFIDENCE THAT HEAVIEST QPF WILL EXTEND FROM SANDUSKY TO COLUMBUS AND POINTS SOUTHWARD BUT WILL INCLUDE ENTIRE CWA IN ESF. HIGH PRESSURE BUILDS IN FROM THE NORTH ON FRIDAY WITH ONLY A FEW SHOWERS AND THUNDERSTORMS LINGERING ACROSS THE SOUTHERN TIER COUNTIES THROUGH MID MORNING. TEMPS WILL BE QUITE COOLER WITH MUCH DRIER DEWPOINTS ALSO WORKING IN FROM THE NORTH. STILL LOOKING AT HIGHS AROUND 80...ALSO LOOKING AT A BIG DIFFERENCE AT NIGHT WITH LOWS IN THE LOWER 60S. && .LONG TERM (SATURDAY THROUGH TUESDAY)... MADE SOME MINOR CHANGES TO THE THURSDAY AND FRIDAY FORECAST...MAINLY TO POPS. WEEKEND PORTION OF PREV DISCUSSION FOLLOWS... SURFACE HIGH PRESSURE AND WEAK NVA ALONG WITH DRIER AIR WILL WORK INTO THE FORECAST AREA ON FRIDAY. AS HIGH PRESSURE SYSTEM MOVES EAST ACROSS THE CENTRAL GREAT LAKES...FORECAST AREA WILL REMAIN UNDER THE INFLUENCE OF THE HIGH AND DRY WEATHER THROUGH SUNDAY. THEN RETURN SOUTH TO SOUTHWEST FLOW WILL BRING A ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS SUNDAY NIGHT INTO MONDAY. HIGH PRESSURE IS PROGGED TO DIVE SOUTH TO SOUTHEAST MONDAY NIGHT AND TUESDAY AND BRING ANOTHER ROUND OF DRY WEATHER TO THE REGION. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...HEAT WARNING WESTERN AND NRN COUNTIES THRU 8PM. HEAT ADV ELSEWHERE THRU 8PM. .PA...HEAT ADV THRU 8PM. && SHORT TERM UPDATE...ABE SHORT TERM...LEINS LONG TERM...LEINS/LOMBARDY AVIATION...TK
Hazardous weather outlook, Aug 2, 5:40 AM EDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 540 AM EDT WED AUG 2 2006 OHZ003-006>013-017>019-027-028-036-031200- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-MARION- 540 AM EDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID CONDITIONS WILL ONCE AGAIN AFFECT MOST OF NORTHWESTERN AND NORTH CENTRAL OHIO. THE COMBINATION OF AFTERNOON TEMPERATURES IN THE MID 90S AND HIGH RELATIVE HUMIDITIES WILL PUSH HEAT INDEX READINGS ABOVE 105 DEGREES AT TIMES THIS AFTERNOON. PERSONS SHOULD TAKE THE PROPER PRECAUTIONS TO PROTECT AGAINST HEAT RELATED ILLNESSES TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL MOVE FROM LOWER MICHIGAN INTO NORTHWEST AND NORTH CENTRAL OHIO THURSDAY AFTERNOON. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THIS FRONT...SOME OF WHICH MAY BE SEVERE WITH GUSTY WINDS AND SMALL HAIL POSSIBLE. IN ADDITION TO THESE THREATS...THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL OVER AREAS WHICH RECENTLY EXPERIENCED FLOODING RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. OHZ014-020>023-029>033-037-038-047-089-PAZ001>003-031200- ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND- WAYNE-STARK-MAHONING-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 540 AM EDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID CONDITIONS WILL ONCE AGAIN AFFECT MOST OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA TODAY. THE COMBINATION OF AFTERNOON TEMPERATURES IN THE LOW TO MID 90S AND HIGH RELATIVE HUMIDITIES WILL PRODUCE HEAT INDICES BETWEEN 100 AND 104 DEGREES AT TIMES THIS AFTERNOON. PERSONS SHOULD TAKE THE PROPER PRECAUTIONS TO PROTECT AGAINST HEAT RELATED ILLNESSES TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL MOVE FROM LOWER MICHIGAN INTO NORTHERN OHIO AND NORTHWEST PENNSYLVANIA THURSDAY AFTERNOON. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THIS FRONT...SOME OF WHICH MAY BE SEVERE WITH GUSTY WINDS AND SMALL HAIL POSSIBLE. IN ADDITION TO THESE THREATS...THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL OVER AREAS WHICH RECENTLY EXPERIENCED FLOODING RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LEZ142>149-162>169-031200- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE- 540 AM EDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL MOVE FROM LOWER MICHIGAN ACROSS LAKE ERIE THURSDAY AFTERNOON. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THIS FRONT...SOME OF WHICH MAY BE SEVERE WITH GUSTY WINDS AND SMALL HAIL POSSIBLE. LOCALLY HIGHER WAVES WILL ALSO BE POSSIBLE WITHIN THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 3:45 AM EDT | Excessive Heat Warning | CLE | Crawford, Cuyahoga, Erie, Geauga, Hancock, Huron and 9 more | 16 hr |
Nearby
Flash Flood Watches in Ohio, 2006Flash Flood Watches in Pennsylvania, 2006Every flash flood watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.